My name is Tiffany and I am 28 years old and I have 4 kids. I recently went to the doctor for severe joint pain in my knee. Well of course they did all kinds of tests and xrays, all which were clear. However, I had a test done that is called ANA and it came back positive. They said either Lupus or Rheumetoid Arthritis.....my test for RA came back negative so they are leaning more towards the Lupus. I wont know anything till I go see my Rheumetologist the end of this month. I am devastated by all this and dont know how to deal with it. Any help or info on this disorder would be of much help to me....I dont know much about it. I have tons of symptoms and I know it could be either disorder....I have still joints.....lots of pain in my legs, arms, shoulders, back. My hands cramp up all the time. Whst the best way to deal with all this info.
Hi! I am 20 years old and presented with similar symptoms as you. I am going to the Rheumatologist as well, with an early diagnosis for Lupus.
At first, I thought that (other than pain killers) a good way to deal with the pain is taking long bubble baths...BUT it has actually hurt me in the long run. For some reason, the heat makes me have flare ups. I suggest taking it easy (as much as possible--considering you have children.)
Also, relax! Don't forget that it might be something else (other than Lupus.) I hope you feel better! Let me know what your Rheumatologist says...my appt isn't until Feb. 23!!!
I started with trouble from my salivary glands, which turned out to be sjogrens. I have since been diagnosed with Lupus and autoimmune hepatitis. My pain is in the joints, neck, shoulders, hips, and long bones....seems like everywhere. Once the doc diagnosed the Lupus and Sjogrens (after 9 years of searching), I finally have help. I have been put on Plaquenil (anti-malaria), Methotrexate (chemo) in smalllllll doses, and celebrex. I will be getting off the celebrex in Feb and starting Humira due to the joint heat that isn't getting much better. My fingers sometimes feel crushed.
The note above about not being able to obtain life insurance or disability or long term care insurance is correct. Same with depression, which goes with the lupus (or any illness). So, grab an insurance agent, get long term care insurance IMMEDIATELY, and low cost life insurance. BEFORE YOU ARE DIAGNOSED. You will most definitely need long term care insurance, as there will come times when a flare will knock you on your patootie. The meds will keep you moving for several years, then there may be a flare that will put in down for a bit, then you'll be back up and running after the kids. The meds do the trick. Once I got on the plaquenil and methotrexate I felt new again, and have been RUNNING with my GRANDSON!!! I chase him around the yard now. I love it. Don't despair, you will feel better soon! And ensure your children are aware, and make sure they help when possible. As long as you don't over abuse their helpful nature, they will love you more for having to help you.
Hi, I was diagnosed with Sjrogens and Lupus about 1 year and 2 months now. I have been on Plaquenil since Dec. of 07 and then Prednisone was added in March. I did well for a while but it is at a stand still. I gained at least 20 pounds and my face got terrible acne with burning sensation...Look like the butterfly rash but I had pimple like substance like boils on the face. I have stopped the Prednisone and I am washing my face with Neutrogena and that has helped quite a bit. You mentioned Plaquenil w/Methotrexate. Are you still taking those too and did you experience any of the above like I did? I am back to step as far as the pain is conerned and only taking plaquenil. I stopped my prednisone also because I had rotator cuff surgery and a removal of a lipoma a month ago and the prednisone is not allowing me to heal quickly enogh... Any advice?
The methotrexate is chemo, and it is an immunosuppressant as far as I know. I haven't gotten acne from it. All I've gotten is a sore throat right after taking it and fatigue. If I take it right after dinner, then it settles into my blood stream about the time I'm going to bed, and I sleep like a baby. I take B Complex to keep the major fatigue away. I'm still having pain, but not like before the meds. I'm getting more in my hands now, where as before the meds it was allllll over. Right now it seems like the weather may be affecting it, and stress. I have some major stress going on right now that is knocking me down. But otherwise, the plaquenil and methotrexate are helping me more than anything else ever did. The doc said if the heat hasn't left my joints by my next appt. (Jan 27th) then she will add another medicine that is either Humira or soemthing just like it. I don't know if she will stop the chemo or not. I truly think everyone should try it.
i was diagnosed 2.5 years ago and am still dealing with a bit of depression about it. The good news is there are medications that can help with some of the symptoms. I found this website to be of loads of help.... Good luck & God bless
Thank you for your response. I am sorry you are not feeling well right now. I bet when your stress is gone you will feel better. I noticed that about me as well. When I am stressed I get awful flare ups in addition to headaches and depression. I am trying very hard to keep this in mind and it helps me keep the stress down. I try not to fret over the things I have no control on. I wish you well. I just saw my rheumy yesterday and told her I got off prednisone. Prednisone was causing that extreme acne and not allowing my two surgeries to heal. She said we will add another med when my renal tests are free and clear. I have microhematura and seeing a urologist and nephrologist just to make sure the meds or the lupus has not affected my kidneys. I will jump in at least twice a week to read and update my postings. God Bless and thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.